Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 1, NWS Tulsa, OK

January 1, 2019Ottawa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jan 1, 2019, 6:56 PM CST for Ottawa County, Oklahoma. It took effect at Jan 2, 2019, 6:00 AM CST. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jan 1, 2019, 6:56 PM CST (00:56 UTC)
In effect from
Jan 2, 2019, 6:00 AM CST
Expired
Jan 2, 2019, 6:00 PM CST
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 15.02 ft at Jan 2, 2019, 8:00 AM CST.

actionminormoderate101501/0201/0301/04
Action stage
14 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

714 
WGUS44 KTSA 020056
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
656 PM CST Tue Jan 1 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-020855-
/O.NEW.KTSA.FL.W.0001.190102T1200Z-190103T0000Z/
/COMO2.1.ER.190102T1200Z.190102T1200Z.190102T1800Z.NO/
656 PM CST Tue Jan 1 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Neosho River near Commerce
* from Wednesday morning to Wednesday evening, or until the warning 
  is cancelled.
* At  6:30 PM Tuesday, the stage was 14.32 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The Neosho River near Commerce is expected to rise to 
  near flood stage Wednesday morning.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$
1 follow-up statement
195 
WGUS84 KTSA 021116
FLSTSA
Flood Statement
National Weather Service Tulsa OK
516 AM CST Wed Jan 2 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Neosho River near Commerce affecting Ottawa County. 
  
OKC115-021916-
/O.CON.KTSA.FL.W.0001.190102T1200Z-190103T0000Z/
/COMO2.1.ER.190102T1200Z.190102T1200Z.190102T1800Z.NO/
516 AM CST Wed Jan 2 2019

The Flood Warning continues for
  The Neosho River near Commerce.
* until this evening, or until the warning is cancelled.
* At  4:30 AM Wednesday, the stage was 14.97 feet.
* Flood stage is 15.0 feet.
* Forecast...The Neosho River near Commerce is expected to rise to 
  near flood stage this morning.
* Impact...At 15.0 feet, minor lowland flooding occurs. Low lying 
  areas in Riverview Park experience minor flooding.
 
&&
 
LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 1, 3:07 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Jan 1, 3:07 PM CST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
307 PM CST Tue Jan 1 2019

.DISCUSSION...
Main point of emphasis in this forecast remains the potential for
winter weather Wednesday through Friday. Latest trends in 12z data
favor a slower progression of the upper level system presently
located over the desert SW, along with a southward shift in the
forecast track, especially in the ECMWF. Given these trends the
overall potential for significant winter precip appears less and
likely shifted farther to the south. Details will continue to be
refined of course including location of heaviest accumulations,
but as of this afternoon, It is trending more toward an advisory
level event.

Cold air currently has become entrenched across much of the area
with a large portion of eastern OK and northwest corner of AR
remaining below freezing. The cold air will remain in place
Wednesday as warm conveyor below east of the upper low begins to
spread moisture north, but mainly remaining south of I-40.
Amounts will be light as main moisture source is Pacific rather
than Gulf, but there is still potential for some light ice
accumulation on elevated surfaces, with temps at this time looking
marginal for travel impacts. Most of the precip will be east of
the area Wednesday night.

As the low moves closer Thursday will see precip begin to spread
back across the area, mainly in liquid form as the cold air will
have modified enough by then. As the upper system passes to the
south late Thursday and early Friday, a band of fairly heavy
precipitation will develop over parts of eastern OK, at this point
appearing to remain south of I-44. What type of precipitation
falls at the sfc is the main question at this time as dynamic
cooling associated with the strong low will allow for a change
over to sleet and snow, likely a quick change when and where it
occurs. At this time forecast thermal profiles strongly suggests
that this potential will be closely tied to the location of the
system, and a narrow swath of significant snow accumulations will
result if snow falls heavy enough, for long enough. Somewhere
along or south of I-40 looks most likely at this time as well as
the higher terrain of SE OK and NW AR.

System will move out by Friday with some lingering snow in
eastern areas Friday morning, but any snow will be gone rather
quickly and temps will warm up above normal into the weekend.
Another system may bring a chance of showers Monday, otherwise
this weekend and early next week will see breezy and warm weather
for several days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   22  34  24  39 /  10  10   0  30
FSM   31  38  29  43 /  10  40  20  60
MLC   25  33  27  36 /  10  60  20  80
BVO   19  34  20  40 /  10   0   0  20
FYV   25  34  26  44 /  10  20  10  30
BYV   26  35  26  43 /  10  10  10  20
MKO   24  34  25  37 /  10  20  10  60
MIO   21  34  22  43 /  10   0   0  20
F10   23  33  25  36 /  10  20  20  70
HHW   32  37  32  40 /  10  70  30  90

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....14
Hazardous weather outlook, Jan 1, 4:59 PM CST, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 PM CST Tue Jan 1 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 PM CST Tue Jan 1 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...No Hazards.
THURSDAY and FRIDAY...Winter Weather Potential.
SATURDAY through MONDAY...No Hazards.

EXTENDED DISCUSSION...
There is potential for light freezing rain across parts of east
central and southeast Oklahoma on Wednesday. Moisture is expected
to spread northeast over the region in advance of a strong upper
level storm system, while near or slightly below freezing air
remains at the surface due to a shallow wedge of arctic air. A
light glaze is possible mainly on elevated surfaces, but with
surface temperatures very near freezing, little impact is
expected.

There is potential for accumulating snow across parts of eastern
Oklahoma and northwest Arkansas Thursday night and Friday morning.
The aforementioned upper level low pressure system is expected to
swing across the southern Plains Thursday night into Friday. The
wraparound band of precipitation is expected to affect the region,
with forecast thermal profiles supportive of a rain changing over
to snow event. Some sleet may mix in during the change over as
well. Depending on how quickly the change over to snow occurs,
some accumulating snow is possible, especially across parts of
east central and southeast Oklahoma. However, the details of this
forecast continue to change, including where the axis of precip is
expected to fall. It is too early to tell how much and where
accumulating snow is expected to create the bigger travel impacts.
Stay tuned to the latest forecasts.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts concerning the winter
weather potential from Wednesday thru Friday morning.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 10:45 AM CSTWinter Weather AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more43 hr

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.